Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2011, 3:50 PM MDT for Weld County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 3:50 PM MDT (21:50 UTC)
- Expired
- Jun 11, 2011, 4:07 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 80 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS55 KBOU 112150
SVRBOU
COC123-112230-
/O.NEW.KBOU.SV.W.0022.110611T2150Z-110611T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 430 PM MDT
* AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF BRIGGSDALE...OR 28 MILES EAST OF GREELEY...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAWNEE
BUTTES...KEOTA AND BRIGGSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4070 10428 4084 10415 4091 10389 4069 10384
4053 10399 4054 10416 4040 10416 4042 10435
4057 10437
TIME...MOT...LOC 2151Z 219DEG 34KT 4058 10422
WIND...HAIL 60MPH 1.00IN
$$
RJK1 follow-up statement
302
WWUS55 KBOU 112207
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
407 PM MDT SAT JUN 11 2011
COC123-112217-
/O.CAN.KBOU.SV.W.0022.000000T0000Z-110611T2230Z/
WELD CO-
407 PM MDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4070 10428 4084 10415 4091 10389 4069 10384
4053 10399 4054 10416 4040 10416 4042 10435
4057 10437
TIME...MOT...LOC 2207Z 219DEG 34KT 4070 10409
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT SAT JUN 11 2011 .SHORT TERM...SKIES HAVE CLEARED BRIEFLY BEHIND AN UPPER TROUGH MOVING ACROSS EASTERN COLORADO...ALLOWING CONVECTION TO ERUPT ACROSS THE MOUNTAINS AND FOOTHILLS. EXPECT THIS TO CONTINUE THIS AFTERNOON...AND STORMS TO TRANSITION TO THE PLAINS. THUS FAR WEAKER STORMS HAVE MOVED QUICKLY DUE TO STRONG SOUTHWEST WINDS ALOFT. AS A RESULT MAIN THREAT FROM STORMS OVER THE MOUNTAINS AND FOOTHILLS SHOULD BE GUSTY WINDS. DEWPOINTS IN THE LOW 50S EAST OF THE URBAN CORRIDOR SHOULD BE THE FOCUS FOR POSSIBLY SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THE EVENING. SKIES WILL CLEAR FROM THE WEST BY MID EVENING...WITH MOST OF THE STORMS NEAR THE KANSAS BORDER BY MIDNIGHT. BOUNDARY LAYER MOISTURE TONIGHT DOES NOT LOOK EXTENSIVE ENOUGH TO CREATE A LARGE AREA OF FOG TONIGHT. SUNDAY WILL FEATURE MORE OF THE SOUTHWEST WINDS ALOFT...ALONG WITH A LEE SURFACE TROUGH AND A THERMAL RIDGE ALOFT. AS A RESULT TEMPERATURES ON THE PLAINS WILL APPROACH 90 DEGREES. A PASSING TROUGH TO OUR NORTH WILL KICK OFF SOME SHOWERS AND THUNDERSTORMS... WILL KEEP THE SLIGHT CHANCE OVER THE CWA...WITH THE HIGHEST POPS IN THE NORTHEAST CORNER. .LONG TERM...MODELS CONTINUE TO TREND TOWARD A WEAKER SHORTWAVE FOR TUESDAY WITH LITTLE EFFECT ON COLORADO. WE WILL BE FAIRLY DRY ON MONDAY BUT WITH A LITTLE SURFACE MOISTURE REMAINING WE CAN HANG ON TO THE LOW POPS ON THE PLAINS. STILL EXPECTING A COUPLE DEGREES OF COOLING AND PERHAPS A SLIGHT INCREASE IN MOISTURE FOR TUESDAY AND MAYBE WEDNESDAY AS THE SHORTWAVE MOVES NORTH OF US...BUT ONLY A SUBTLE CHANGE. THEN THE RIDGE REBUILDS FOR SLIGHTLY WARMER AND PROBABLY DRIER WEATHER ON THURSDAY. MODELS ARE STANDING FIRM GROUND ON THEIR SOLUTIONS FOR THE TROUGH MOVING INTO THE WEST FRIDAY. GFS CONTINUES TO SHOW A LOW OVER THE GREAT BASIN PUTTING US IN SOUTHWEST FLOW ALOFT AND ALSO BRINGING SOME COOLING AND PROBABLY HIGHER POPS...AT LEAST EVENTUALLY. MEANWHILE ECMWF HAD THIS WEAKER AND ALONG OR NORTH OF THE CANADIAN BORDER...WHICH MAY AGAIN HAVE LITTLE EFFECT ON US. OTHER MODELS ARE IN BETWEEN. WILL HEDGE WITH A SLIGHT COOLING/MOISTENING TREND. && .AVIATION...THUNDERSTORMS WILL BE POSSIBLE THROUGH 01Z...WITH PREVAILING VFR CONDITIONS...AND BRIEF MVFR CEILINGS AND VISIBILITIES POSSIBLE. IN THE METRO AREA AIRPORTS STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE EAST OF THE METRO AREA WHERE DEWPOINTS ARE HIGHER. TONIGHT THERE MAY BE SOME AREAS OF FOG...BUT IT DOES NOT LOOK EXTENSIVE...SO WILL ONLY MENTION VCFG IN THE TAFS. && .HYDROLOGY...STORMS TODAY HAVE BEEN MOVING QUICKLY DUE TO THE FAST FLOW ALOFT...RAINFALL AMOUNTS HAVE BEEN LIGHT...SO WE ARE NOT LOOKING AT A SERIOUS THREAT OF OF HEAVY RAIN OVER THE BURN AREAS. STRONGER STORMS IN NORTHEAST COLORADO THIS EVENING MAY PRODUCE HEAVY RAIN. WE ARE LOOKING AT TWO WARM DAYS SUNDAY AND MONDAY...WHICH WILL SLIGHTLY INCREASE SNOWMELT AND THE RATE OF RUNOFF. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH DAYS...BUT THE GREATEST CHANCE OF THUNDERSTORMS WILL BE IN FAR NORTHEAST COLORADO. LOOKING FURTHER AHEAD...TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK...SO WE WILL HAVE TO CONTINUE TO CLOSELY WATCH RUNOFF RATES ON SNOWMELT. EACH DAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RTG/CMG
Hazardous weather outlook, Jun 11, 10:50 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT SAT JUN 11 2011 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS ON THE PLAINS WILL ALLOW DEWPOINTS TO CLIMB INTO THE LOWER TO MIDDLE 50S...AND WITH FORECAST CAPES REACHING 1500 TO 2000 WE EXPECT A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DEVELOP FIRST OVER THE CONTINENTAL DIVIDE AND FOOTHILLS EARLY THIS AFTERNOON...THEN SHIFT EAST TO THE PLAINS BY MID AFTERNOON...CONTINUING THIS EVENING. BY MIDNIGHT MOST OF THE STORMS WILL HAVE MOVED EAST TO THE KANSAS BORDER. OVER THE MOUNTAINS AND FOOTHILLS TODAY...STORMS MAY PRODUCE SMALL HAIL...A QUICK QUARTER INCH OF RAIN...AND WIND GUSTS TO 50 MPH. ON THE NORTHEAST PLAINS AND PALMER DIVIDE...LARGE HAIL...WIND GUSTS TO 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE. SOME HEAVY RAIN MAY BE POSSIBLE THIS EVENING EAST FROM LINCOLN TO MORGAN COUNTY AND EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE WARMER AND DRIER AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. THERE WILL STILL BE A CHANCE OF STORMS OVER THE NORTHEASTERN PLAINS. AN UPPER LEVEL WEATHER DISTURBANCE IS EXPECTED TO MOVE OVER THE STATE MONDAY NIGHT WHICH WILL BRING SLIGHT COOLING ON TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATER IN THE WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS KEEPING RIVERS FULL WITH CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2PM TODAY. RTG/CMG
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:44 PM MDT | Areal Flood Advisory | BOU | Grand | 71 hr |
| Jun 11, 4:23 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 23 min |
| Jun 11, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 60 min |
| Jun 11, 5:12 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 36 min |
| Jun 11, 5:19 PM MDT | Tornado Warning | BOU | Lincoln | 22 min |
| Jun 11, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.